Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2010, 3:16 PM CDT for 4 counties in Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 3:16 PM CDT (20:16 UTC)
- Expired
- Apr 23, 2010, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS, Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:10 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 23, 12:10 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CDT FRI APR 23 2010 .UPDATE... UPDATED THE HOURLY VALUES TO REFLECT CURRENT CONDITIONS. SHOWERS AND THUNDERSTORMS WERE SLOWLY SPREADING ACROSS NORTHEAST LOUISIANA AND FAR WEST MISSISSIPPI...SO RAIN CHANCES WERE GOOD. WILL DO ANOTHER UPDATE TO REMOVE MORNING WORDING...RAISE HIGHS IN THE WEST AND LOWER HIGHS IN THE NORTHEAST. GUSTY SOUTHERLY WINDS WERE HELPING TO BRING IN WARM AND MOIST AIR. WARM ADVECTION WAS NOT AS GOOD IN THE EAST/NORTHEAST. EVERYTHING ELSE WAS GOOD. && .AVIATION... LOW CLOUDS AND STORMS WILL MOVE INTO THE AREA THIS AFTERNOON AND IMPACT MOST LOCATIONS. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET WITH LOWER CLOUDS LIKELY WITH THUNDERSTORMS. WINDS WILL ALSO REMAIN FROM 10 TO 15KTS WITH OCCASIONAL HIGHER GUSTS. WILL KEEP WORSENING CONDITIONS IN THE TEMPO GROUPS. THUNDERSTORMS WILL IMPACT TVR AROUND 18Z...GLH/JAN 19Z...GWO 20Z...GTR/MEI AROUND 22Z. VERY HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND PLENTY OF LIGHTNING WILL BE LIKELY THROUGH 00Z. THUNDERSTORMS WILL BE SCATTERED IN NATURE. AFTER 00Z...WILL MAINTAIN THUNDERSTORMS FOR GLH/JAN/GWO...WHERE THERE MAY BE MORE ACTIVITY THROUGH 6Z. LOW CLOUDS WILL LIKELY CONTINUE THROUGH MUCH OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 70 78 55 / 58 76 99 22 MERIDIAN 80 67 80 57 / 41 77 97 41 VICKSBURG 79 69 78 54 / 66 76 99 14 HATTIESBURG 81 70 79 59 / 47 49 90 39 NATCHEZ 79 70 77 56 / 60 61 97 13 GREENVILLE 76 69 77 55 / 66 80 100 19 GREENWOOD 77 72 77 57 / 61 78 100 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT FRI APR 23 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON. TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT. NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES. HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING OVER EAST MISSISSIPPI BY 7 PM. PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY ACROSS ANY GIVEN AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Apr 23, 2:40 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT FRI APR 23 2010 MSZ018-019-034-232040- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 240 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF HOLLANDALE AT 240 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WASHINGTON...SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
Special weather statement, Apr 23, 2:48 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT FRI APR 23 2010 MSZ025-027-036-232050- LEFLORE MS-CARROLL MS-HOLMES MS- 248 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF TCHULA AT 248 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN HOLMES...CARROLL AND SOUTHEASTERN LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
Local storm report, Apr 23, 2:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 3 S EAGLE BEND 32.48N 91.01W
04/23/2010 E0.88 INCH WARREN MS PUBLIC
HAILED FOR 4 MINUTES
&&Local storm report, Apr 23, 2:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 4 E TALLULAH 32.41N 91.12W
04/23/2010 E1.00 INCH MADISON LA PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&Special weather statement, Apr 23, 2:53 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT FRI APR 23 2010 MSZ055-064-065-232035- COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS- 253 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PROGRESS AT 253 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN SIMPSON...JEFFERSON DAVIS AND NORTHWESTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, Apr 23, 3:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LELAND 33.40N 90.90W
04/23/2010 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
REPORT JUST SOUTH OF LELAND AT HIGHWAY 61 AND BURDETTE
ROAD
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 44 min |
| Apr 23, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 50 min |
| Apr 23, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Apr 23, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 64 min |
| Apr 23, 3:13 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower, Washington | 62 min |
| Apr 23, 3:53 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 22 min |
| Apr 23, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 46 min |
| Apr 23, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 56 min |
| Apr 23, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery, Webster | 67 min |
| Apr 23, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Noxubee, Winston | 63 min |
| Apr 23, 4:13 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Leflore | 62 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 48 min |
| Apr 23, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 49 min |
| Apr 23, 5:01 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Oktibbeha, Webster | 40 min |
| Apr 23, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 66 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 50 min |
| Apr 23, 5:49 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 45 min |
| Apr 23, 12:08 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.